Generic observability for port-Hamiltonian descriptor systems
Authors
Abstract
The present work is a successor of Ilchmann and Kirchhoff (Math Control Signals Syst 33:359–377, 2021. https://doi.org/10.1007/s00498-021-00287-x ), Ilchmann and Kirchhoff (Math Control Signals Syst 35:45–76, 2023. https://doi.org/10.1007/s00498-021-00287-x ) on (relative) generic controllability of unstructured linear differential-algebraic systems and of Ilchmann et al. (Port-Hamiltonian descriptor systems are generically controllable and stabilizable. Submitted to Mathematics of Control, Signals and Systems, 2023. https://arxiv.org/abs/2302.05156 ) on (relative) generic controllability of port-Hamiltonian descriptor systems. We extend their results to (relative) genericity of observability. For unstructured differential-algebraic systems, criteria for (relative) generic observability are derived from Ilchmann and Kirchhoff (Math Control Signals Syst 35:45–76, 2023. https://doi.org/10.1007/s00498-021-00287-x ) using duality. This is not possible for port-Hamiltonian systems. Hence, we tweak the results of Ilchmann et al. (Port-Hamiltonian descriptor systems are generically controllable and stabilizable. Submitted to Mathematics of Control, Signals and Systems, 2023. https://arxiv.org/abs/2302.05156 ) and derive similar criteria as for the unstructured case. Additionally, we consider certain rank constraints on the system matrices.
Keywords
Differential-algebraic equation; Port-Hamiltonian system; Controllability; Stabilizability; Genericity; Relative-genericity
Citation
- Journal: Mathematics of Control, Signals, and Systems
- Year: 2024
- Volume: 36
- Issue: 4
- Pages: 831–873
- Publisher: Springer Science and Business Media LLC
- DOI: 10.1007/s00498-024-00388-3
BibTeX
@article{Kirchhoff_2024,
title={{Generic observability for port-Hamiltonian descriptor systems}},
volume={36},
ISSN={1435-568X},
DOI={10.1007/s00498-024-00388-3},
number={4},
journal={Mathematics of Control, Signals, and Systems},
publisher={Springer Science and Business Media LLC},
author={Kirchhoff, Jonas},
year={2024},
pages={831--873}
}
References
- Berger, T., Reis, T. & Trenn, S. Observability of Linear Differential-Algebraic Systems: A Survey. Differential-Algebraic Equations Forum 161–219 (2017) doi:10.1007/978-3-319-46618-7_4 – 10.1007/978-3-319-46618-7_4
- Fischer, G. Lineare Algebra. (Vieweg+Teubner, 2010). doi:10.1007/978-3-8348-9365-9 – 10.1007/978-3-8348-9365-9
- Faulwasser, T., Maschke, B., Philipp, F., Schaller, M. & Worthmann, K. Optimal Control of Port-Hamiltonian Descriptor Systems with Minimal Energy Supply. SIAM Journal on Control and Optimization vol. 60 2132–2158 (2022) – 10.1137/21m1427723
- Horn RA, Johnson CR (2013) Matrix Analysis, 2nd edn. Cambridge University Press, Cambridge
- Ilchmann, A. & Kirchhoff, J. Differential-algebraic systems are generically controllable and stabilizable. Mathematics of Control, Signals, and Systems vol. 33 359–377 (2021) – 10.1007/s00498-021-00287-x
- Ilchmann, A. & Kirchhoff, J. Correction to: Relative genericity of controllability and stabilizability for differential-algebraic systems. Mathematics of Control, Signals, and Systems vol. 35 951–955 (2023) – 10.1007/s00498-023-00355-4
- Ilchmann, A. & Kirchhoff, J. Differential-algebraic systems are generically controllable and stabilizable. Mathematics of Control, Signals, and Systems vol. 33 359–377 (2021) – 10.1007/s00498-021-00287-x
- Ilchmann, A., Kirchhoff, J. & Schaller, M. Port-Hamiltonian descriptor systems are relative generically controllable and stabilizable. Mathematics of Control, Signals, and Systems vol. 37 23–59 (2024) – 10.1007/s00498-024-00392-7
- Kirchhoff, J. Linear Port-Hamiltonian Systems Are Generically Controllable. IEEE Transactions on Automatic Control vol. 67 3220–3222 (2022) – 10.1109/tac.2021.3098176
- Lee EB, Markus L (1967) Foundations of Optimal Control Theory. Wiley, New York
- Lobry, C. Dynamical Polysystems and Control Theory. Geometric Methods in System Theory 1–42 (1973) doi:10.1007/978-94-010-2675-8_1 – 10.1007/978-94-010-2675-8_1
- Milnor, J. Singular Points of Complex Hypersurfaces. (AM-61). (1969) doi:10.1515/9781400881819 – 10.1515/9781400881819
- Mumford, D. The Red Book of Varieties and Schemes. Lecture Notes in Mathematics (Springer Berlin Heidelberg, 1999). doi:10.1007/b62130 – 10.1007/b62130
- Reid M (1998) Undergraduate Algebraic Geometry. Cambridge University Press, Cambridge
- K Tchoń. Tchoń K (1983) On generic properties of linear systems: an overview. Kybernetika 19(6):467–474 (1983)
- Trentelman, H. L., Stoorvogel, A. A. & Hautus, M. Control Theory for Linear Systems. Communications and Control Engineering (Springer London, 2001). doi:10.1007/978-1-4471-0339-4 – 10.1007/978-1-4471-0339-4
- Wonham WM (1979) Linear Multivariable Control, 2nd edn. Springer, New York